Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 80, NWS Wakefield, VA

July 23, 20245 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Jul 23, 2024, 5:04 PM EDT for 5 counties in Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2024, 5:04 PM EDT (21:04 UTC)
Expired
Jul 23, 2024, 7:30 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Chesterfield County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 69 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:33 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 23, 3:33 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
333 PM EDT Tue Jul 23 2024

.SYNOPSIS...
Unsettled conditions are expected to continue through much of
this week with scattered to numerous mainly afternoon and
evening showers and thunderstorms each day. A cold frontal
passage late this week may allow for a rain free weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 215 PM EDT Tuesday...

Key Messages:

- Scattered to numerous showers and storms are expected this
  afternoon into tonight.

- Localized flooding and isolated damaging wind gusts are
  possible with any storms.

This afternoon, a broad, positively tilted upper trough
continues to be centered from eastern Canada to the Midwest,
with a Bermuda Ridge located offshore. Moist SW flow aloft
continues over the area in between these two features.
Additionally, there are several upper level disturbances
embedded in the flow aloft (which has contributed to our
unsettled wx these past several days). At the surface, high
pressure is anchored offshore with a cold front well to our
N/NW (from the nrn plains to Ontario/Quebec). There is a subtle
stationary boundary located just along the border of our
northern forecast area, which is evident in the CU field on
visible satellite.

Scattered to numerous showers/tstms have started to develop this
afternoon, and will continue to do so as we head through this
evening. Despite decent flow aloft (30-40 kt), PWs aoa 2" will
allow the storms to be efficient rain producers, and a few areas
will likely see 2" of rain in 30-45 minutes (as we have already
started to see with some of the storms that have developed this
afternoon). Combined with fairly wet antecedent conditions,
flash flooding will be possible in a few spots, especially poor
drainage and urban areas. The 12z HREF suggests 10-30% probs of
3"/3 hours for much of the area through this evening. The
Piedmont has not seen quite as much precip over recent weeks so
they should be able to handle some locally heavier rainfall
(with a bit more concern for flash flooding across S/SE VA and
NE NC). The severe threat remains low but can't rule out 40-50
mph gusts in the strongest storms this aftn/evening which could
cause localized tree/power line damage (especially with the
recent wet weather).

The shower and storm threat gradually shifts east after
midnight, but have kept at least low PoPs for most areas
overnight for isolated to scattered showers/storms. Lows tonight
drop back into the 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 300 PM EDT Tuesday...

Key Message:

- Unsettled weather will continue on Wednesday and Thursday  with a
continued risk for flash flooding, especially along and south of
Interstate 64.

- Gradually improving conditions by Friday with the heavy rain
threat shifting south of the local area.

The broad trough gradually shifts eastward on Wed/Thu but the trough
axis will remain to our west through the period. At the surface, and
cold front will gradually approach from the north and will likely
reach the Mason-Dixon line by Thursday evening. The front slowly
drops south through the region Thursday night through Friday.

SW flow aloft will persist (with disturbances in the flow continuing
to track over the area). PWs remain in the 2.0-2.4" range on
Wednesday and Thursday, and as such, we won't get any relief from
the wet pattern. Wednesday and Thursday will be quite similar
(except that we will have more cloud cover on Thursday which will
result in highs only in the low-mid 80s versus upper 80s on
Wednesday). Have kept likely PoPs across much of the area during the
afternoon and evening on both days (highest across S/SE VA and NE
NC), but there are hints that storms may start a bit earlier in the
day on Thursday than Wednesday. Given the environment and recent wet
weather, flash flooding will continue to be the main threat with a
very low threat for severe wx (especially on Thu). WPC has a SLGT
ERO for southern portions of the area on both days  and a MRGL
farther north. Areal average QPFs from today-Thu range from around
1" north to 2-4" south. Of course, locally higher amounts are likely
given the nature of the convection.

On Friday, the best PoPs (likely) become confined to far southern VA
and NE NC, with slight chance to chance PoPs further north as the
front continues to shift to the south. WPC has the SLGT ERO
generally south of the Albemarle Sound, with a MRGL extending
north into far southern VA. High temperatures on Friday
generally range from the low to mid 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 300 PM EDT Tuesday...

Key Messages:

- Dry weather returns for this weekend.

The ECMWF and GFS continue to suggest much lower precipitable water
values this weekend as high pressure builds in from the north behind
the front. As such, will keep the forecast dry for the weekend into
Monday. Temperatures will generally stay close to or slightly below
normal through Saturday with most areas in the 80s. Temperatures
will gradually creep up by early next week with upper 80s expected
on Mon/Tue.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 215 PM EDT Tuesday...

Scattered to numerous showers/tstms are expected this afternoon
through the first part of tonight at the VA/NC terminals with
slightly lower chances at SBY. Brief IFR-LIFR restrictions and
gusty winds to 25-30 kt are likely with any tstm. Outside of any
convection, generally VFR conditions this afternoon with SCT to
BKN CU ~4000 feet. CIG drop to MVFR (w/ localized IFR possible,
best chance RIC) early Wed AM due to stratus. Winds remain S-SW
at ~10 kt through the period.

Unsettled conditions continue through Friday with daily chances
of mainly aftn/evening showers/tstms.

&&

.MARINE...
As of 330 PM EDT Tuesday...

Key Message:

- Prevailing sub-advisory conditions are expected to continue
  through the period, although thunderstorms are possible each
  day through the end of the week (mainly during the
  afternoon/evening).

A stationary front is still draped across the local area this
afternoon, while the Bermuda high remains stationed offshore. The
front will remain in the vicinity for the next few days. Later in
the week, high pressure will try to build in from the N, which will
push a cold front through the region. While sub-SCA conditions will
prevail through the period, daily showers and thunderstorms through
Friday may bring locally elevated winds/waves, for which SMWs will
be issued as needed. The winds will follow a generally diurnal
pattern through the end of the week. S-SW winds will be 8-12kt from
mid-morning through the evening. During the late evening through
morning hours, winds will pick up closer to 15kt in the bay, coastal
waters, and lower James. The cold front should push south through
the area sometime Friday morning. Behind it, winds turn to the N,
then NE at 5-10kt. Onshore winds at 5-10kt are then likely to
persist through the weekend.

Seas will be 2-3ft this afternoon through Wednesday night. Seas then
increase slightly to 3-4ft (mostly N of Cape Charles) Wed night
through Thurs morning. Seas diminish to 2ft late in the week and
into the weekend. Waves in the bay and lower James will be 1-2ft and
1ft or less elsewhere. The moderate rip current risk for the Eastern
Shore beaches will continue tomorrow. Rip current risk remains low
for southern beaches.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJB/ERI
NEAR TERM...AJB
SHORT TERM...AJB/ERI
LONG TERM...AJB/ERI/MRD
AVIATION...AJB
MARINE...AM
Hazardous weather outlook, Jul 23, 3:55 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
355 PM EDT Tue Jul 23 2024

MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>098-509>525-242000-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
355 PM EDT Tue Jul 23 2024

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms could produce locally heavy rain through tonight,
which could lead to flash flooding in a few spots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An unsettled pattern continues through Friday with continued
potential for heavy rainfall and associated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-242000-
Maryland Beaches-Accomack-Northampton-
355 PM EDT Tue Jul 23 2024

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Thunderstorms could produce locally heavy rain through tonight,
which could lead to flash flooding in a few spots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

An unsettled pattern continues through Friday with continued
potential for heavy rainfall and associated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 23, 2:12 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
212 PM EDT Tue Jul 23 2024

VAZ065-066-079-231915-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
212 PM EDT Tue Jul 23 2024

...STRONG THUNDERSTORMS WILL IMPACT MECKLENBURG...SOUTHERN LUNENBURG
AND WEST CENTRAL BRUNSWICK COUNTIES THROUGH 315 PM EDT...

At 211 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Clarksville, or 12 miles south of Chase City,
moving northeast at 15 mph.

HAZARD...Wind gusts 30 to 40 mph, heavy rain, and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Boydton around 225 PM EDT.

Other locations impacted by this storm include Wilburn, Spanish
Grove, Beechwood, Finchley, Finneywood, Forksville, Fairview,
Plantersville, Rogers Corner, and Pleasant Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 7873 3658 7872 3665 7871 3669 7869
      3669 7865 3664 7858 3664 7856 3670 7865
      3689 7849 3691 7849 3703 7838 3678 7794
      3654 7820 3654 7873
TIME...MOT...LOC 1811Z 219DEG 14KT 3663 7851

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TG
Special weather statement, Jul 23, 2:29 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Tue Jul 23 2024

VAZ084-086-090-523-524-231915-
Mathews VA-Newport News VA-York VA-Gloucester VA-James City VA-
229 PM EDT Tue Jul 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GLOUCESTER...
CENTRAL YORK...WEST CENTRAL MATHEWS...AND SOUTHEASTERN JAMES CITY
COUNTIES...THE NORTHERN CITY OF NEWPORT NEWS AND THE CITY OF
WILLIAMSBURG THROUGH 315 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
Busch Gardens, or near Williamsburg, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Newport News, Grove, Lee Hall, and Busch Gardens around 235 PM
  EDT.
  Virginia Institute For Marine Sciences and Gloucester Point around
  240 PM EDT.
  Wicomico around 245 PM EDT.
  Achilles around 250 PM EDT.

Other locations impacted by this storm include Ordinary, Lackey,
Beulah, Water Country U.S.A., Glass, Naxera, Maryus, Severn, Selden,
and Ware Neck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3729 7633 3722 7634 3716 7667 3717 7668
      3717 7666 3720 7669 3717 7670 3723 7673
      3746 7644 3728 7631
TIME...MOT...LOC 1829Z 246DEG 22KT 3721 7665

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AM
Special weather statement, Jul 23, 3:25 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
325 PM EDT Tue Jul 23 2024

VAZ080-081-087>089-092-093-232030-
Prince George VA-Isle of Wight VA-Surry VA-Dinwiddie VA-Sussex VA-
Southampton VA-Greensville VA-
325 PM EDT Tue Jul 23 2024

...STRONG THUNDERSTORMS WILL IMPACT GREENSVILLE...SOUTHWESTERN ISLE
OF WIGHT...SOUTHAMPTON...SOUTHWESTERN PRINCE GEORGE...SUSSEX...
SOUTHEASTERN DINWIDDIE AND CENTRAL SURRY COUNTIES...THE CITY OF
FRANKLIN AND THE CITY OF EMPORIA THROUGH 430 PM EDT...

At 324 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Sussex, or 15 miles northwest of Courtland, moving
east at 25 mph.

HAZARD...Wind gusts 30 to 40 mph, heavy rain, and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Wakefield around 400 PM EDT.
  Ivor around 410 PM EDT.

Other locations impacted by this storm include Vicksville, Booth
Fork, Adams Grove, Carsley, Grizzard, Bufford Crossroads, Lanes
Corner, Booker, Yale, and Lumberton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3696 7762 3718 7691 3675 7675 3669 7683
      3655 7767
TIME...MOT...LOC 1924Z 249DEG 23KT 3684 7730

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TG
Special weather statement, Jul 23, 3:31 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
331 PM EDT Tue Jul 23 2024

NCZ013-030-031-232030-
Hertford NC-Bertie NC-Chowan NC-
331 PM EDT Tue Jul 23 2024

...STRONG THUNDERSTORMS WILL IMPACT BERTIE...SOUTHWESTERN HERTFORD
AND WEST CENTRAL CHOWAN COUNTIES THROUGH 430 PM EDT...

At 331 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles north of Robersonville, or 9 miles northwest of
Williamston, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Powellsville around 410 PM EDT.
  Ahoskie around 415 PM EDT.

Other locations impacted by this storm include Goose Pond, Whites
Crossroads, Kelford, Earleys, Menola, Connaritsa, Republican, Trap,
Mount Gould, and Quitsna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 7704 3590 7702 3594 7704 3593 7709
      3593 7713 3594 7713 3593 7719 3599 7721
      3601 7721 3606 7733 3609 7731 3611 7723
      3612 7725 3612 7724 3616 7727 3639 7711
      3618 7664 3589 7691 3590 7694 3586 7701
TIME...MOT...LOC 1931Z 216DEG 28KT 3594 7720

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TG
Special weather statement, Jul 23, 3:52 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
352 PM EDT Tue Jul 23 2024

NCZ016-017-102-VAZ097-098-232030-
Eastern Currituck NC-Camden NC-Western Currituck NC-Chesapeake VA-
Virginia Beach VA-
352 PM EDT Tue Jul 23 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMDEN...AND
NORTHERN CURRITUCK COUNTIES...THE EASTERN CITY OF CHESAPEAKE AND THE
CITY OF VIRGINIA BEACH THROUGH 430 PM EDT...

At 352 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Kempsville to near
South Mills. Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible.

Strong thunderstorms will be near...
  Virginia Beach, Chesapeake, Northwest, Fentress, and Princess Anne
  around 355 PM EDT.
  Back Bay around 410 PM EDT.
  Moyock around 415 PM EDT.

Other locations impacted by these storms include Rudee Heights,
Snowden, Mount Pleasant, Princess Anne Plaza, Sigma, Sandbridge
Beach, Tar Corner, Oceana NAS, Sharon, and Munden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3647 7643 3683 7621 3683 7620 3685 7618
      3687 7619 3694 7614 3697 7596 3640 7577
TIME...MOT...LOC 1952Z 261DEG 17KT 3684 7608 3648 7633

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Butner
Special weather statement, Jul 23, 4:31 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
431 PM EDT Tue Jul 23 2024

VAZ089-092-093-096-232115-
Isle of Wight VA-Surry VA-Southampton VA-Suffolk VA-
431 PM EDT Tue Jul 23 2024

...STRONG THUNDERSTORMS WILL IMPACT ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON AND SOUTHEASTERN SURRY COUNTIES AND THE NORTH CENTRAL
CITY OF SUFFOLK THROUGH 515 PM EDT...

At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Elberon to near Zuni to near Carrsville.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Strong thunderstorms will be near...
  Windsor, Suffolk, Isle Of Wight, Zuni, and Elberon around 435 PM
  EDT.
  Smithfield around 440 PM EDT.
  Rescue and Kings Fork around 455 PM EDT.

Other locations impacted by these storms include Rushmere, Booth
Fork, Pons, Carrollton, Chippokes State Park, Longview, Benns Church,
Bethel Church, Ellis Fork, and Chuckatuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3691 7693 3700 7697 3705 7696 3705 7699
      3706 7699 3718 7669 3717 7670 3717 7668
      3718 7668 3720 7664 3716 7661 3713 7662
      3711 7661 3708 7661 3701 7650 3675 7656
      3675 7689
TIME...MOT...LOC 2031Z 249DEG 22KT 3705 7689 3694 7681 3677 7685

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:13 AM EDTSmall Craft AdvisoryAKQ9 hr
Jul 23, 1:49 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg41 min
Jul 23, 2:12 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg63 min
Jul 23, 2:29 PM EDTSpecial Weather StatementAKQYork46 min
Jul 23, 2:39 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, York, City of Newport News19 min
Jul 23, 2:40 PM EDTSpecial Marine WarningAKQ81 min
Jul 23, 2:45 PM EDTAreal Flood AdvisoryAKQMecklenburg3 hr
Jul 23, 2:57 PM EDTSpecial Marine WarningAKQ93 min
Jul 23, 3:25 PM EDTSpecial Weather StatementAKQGreensville, Southampton, Sussex, City of Emporia, City of Franklin65 min
Jul 23, 3:45 PM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Jul 23, 3:52 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach38 min
Jul 23, 4:28 PM EDTAreal Flood AdvisoryAKQChesterfield2 hr
Jul 23, 4:31 PM EDTSpecial Weather StatementAKQIsle of Wight44 min
Jul 23, 4:37 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield113 min
Jul 23, 5:23 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia67 min
Jul 23, 5:40 PM EDTAreal Flood AdvisoryAKQEssex, King and Queen, King William, Lancaster, Middlesex, Richmond and 1 more2 hr
Jul 23, 5:47 PM EDTAreal Flood AdvisoryAKQIsle of Wight, City of Suffolk118 min
Jul 23, 7:19 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa71 min
Jul 23, 3:31 PM EDTSpecial Weather StatementAKQBertie59 min
Jul 23, 6:15 PM EDTSpecial Weather StatementAKQSomerset, Wicomico, Worcester75 min

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.